MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAFILL18 8MM X 35CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAFILL18 8MM X 35CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number DLF180835
Medical Device Problem Codes Break (1069); Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/14/2022
Type of Reportable Event Malfunction
Event or Problem Description
The healthcare professional reported during an endovascular aneurysm repair (evar) coil embolization procedure at the inferior mesenteric artery (ima), a concomitant prowler select plus microcatheter was induced to the target lesion after the parent catheter was introduced into the ima.Then the 7mm x 17cm micrusframe 14 coil (mfr140717 / 30362732) was used.The physician attempted to make a frame but the micrusframe was not able to make the shape as the physician intended.The micrusframe was resheathed.Then the 8mm x 35cm deltafill 18 coil (dlf180835 / 30464336) was used, but it was also resheathed because it was not able to make the shape as the physician intended.The size of the coil was changed with a smaller coil and other coils were used and the framing was successfully completed.After the successful framing, the resheathed 7mm x 17cm micrusframe 14 and 8mm x 35cm deltafill 18 were used, but they were removed from the patient¿s body because the sheaths on these coils were damaged and not able to be guided.Coil embolization was performed with other coils and the procedure was successfully completed without any patient adverse event or complication.Continuous flush was maintained.
 
Additional Manufacturer Narrative
(b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Procode is krd/hcg.The name, phone and email address of the initial reporter are not available / reported.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (30464336) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.This is one of 2 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2022-00290 and 3008114965-2022-00291.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product was received the product analysis lab on 23-may-2022.The return product is pending evaluation.A supplemental 3500a report will be submitted once the product investigation has been this is one of 2 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2022-00290 and 3008114965-2022-00291.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the additional event information received on 24-may-2022.[additional information]: on 24-may-2022, additional information was received.The information indicated that the procedure was an inferior mesenteric artery (ima) preoperative embolization.The blood vessel diameter is 5mm to 6mm.The 8mm x 35cm deltafill 18 coil was also resheathed because the coil was not able to make the shape the physician had intended.The coil was retrieved but it was not able to be used because the introducer sheath was damaged.The embolic coil component was still attached to the delivery system when the complaint device was removed; the embolic coil component was not stretched.Excessive force had not been applied during the resheathing attempt.The coil component and the device positioning unit (dpu) did not protrude from the introducer.The reported issue did not result in a clinically significant delay in the procedure.E.1: initial reporter phone: (b)(6).This is one of 2 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2022-00290 and 3008114965-2022-00291.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.[conclusion]: the healthcare professional reported during an endovascular aneurysm repair (evar) coil embolization procedure at the inferior mesenteric artery (ima), a concomitant prowler select plus microcatheter was induced to the target lesion after the parent catheter was introduced into the ima.Then the 7mm x 17cm micrusframe 14 coil (mfr140717 / 30362732) was used.The physician attempted to make a frame but the micrusframe was not able to make the shape as the physician intended.The micrusframe was resheathed.Then the 8mm x 35cm deltafill 18 coil (dlf180835 / 30464336) was used, but it was also resheathed because it was not able to make the shape as the physician intended.The size of the coil was changed with a smaller coil and other coils were used and the framing was successfully completed.After the successful framing, the resheathed 7mm x 17cm micrusframe 14 and 8mm x 35cm deltafill 18 were used, but they were removed from the patient¿s body because the sheaths on these coils were damaged and not able to be guided.Coil embolization was performed with other coils and the procedure was successfully completed without any patient adverse event or complication.Continuous flush was maintained.On 24-may-2022, additional information was received.The information indicated that the procedure was an inferior mesenteric artery (ima) preoperative embolization.The blood vessel diameter is 5mm to 6mm.The 8mm x 35cm deltafill 18 coil was also resheathed because the coil was not able to make the shape the physician had intended.The coil was retrieved but it was not able to be used because the introducer sheath was damaged.The embolic coil component was still attached to the delivery system when the complaint device was removed; the embolic coil component was not stretched.Excessive force had not been applied during the resheathing attempt.The coil component and the device positioning unit (dpu) did not protrude from the introducer.The reported issue did not result in a clinically significant delay in the procedure.The complaint device was returned for evaluation and analysis.The investigational finding is documented below.Investigation summary: a non-sterile 8mm x 35cm deltafill 18 coil was received.The returned device underwent visual inspection.It was observed that the introducer component has a split condition.The core wire was found to be jammed / bent and protruding through the split noted on the introducer.No other damages or anomalies were observed on the device during the visual inspection.Microscopic inspection was performed.Under magnification, the embolic coil component was observed to be in good, normal condition (i.E., no elongations, kinks, or non-concentric loops were noted).The conditions noted on the core wire and the introducer are related to the customer complaint regarding the sheath being damaged during the removal of the microcoil.However, there is no indication that the issue reported in the complaint is a result of a defect inherently related to the device as it had been previously induced to the target lesion, the conditions in which the device was received in the lab might have precluded the embolic coil from being induced to the target lesion.The reported issue documented in the complaint related to positioning difficulty / poor conformability could not be confirmed since the reported issue is specific to the patient and procedure at the time of occurrence and cannot be replicated in the laboratory.However, positioning difficulty / poor conformability is a known potential issue associated with the use of the device.The instructions for use (ifu) provides proper handling instructions for the device to prevent such issue from occurring.The complaint documented that it was necessary to change the size of the coil to a smaller coil; it is possible that the aneurysm size and shape, patient's vessel characteristics and device selection may have contributed to the observed failure mode.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) does contain the following recommendations: do not fasten the rhv valve too tightly around the introducer sheath since excessive pressure may cause damage to the introducer sheath and/or the microcoil as it is advanced into the infusion microcatheter.Additionally, if the introducer tip and microcatheter hub are misaligned, damage may occur to the microcoil as it passes through this transition.Proper selection of the appropriately sized microcatheter is required to avoid damage to the microcoil system and to minimize potential complications.A review of manufacturing documentation associated with this lot (30464336) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This is one of 2 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2022-00290 and 3008114965-2022-00291.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
DELTAFILL18 8MM X 35CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
646591-7981
MDR Report Key14274583
Report Number3008114965-2022-00291
Device Sequence Number5908168
Product Code KRD
UDI-Device Identifier10886704077220
UDI-Public10886704077220
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Model NumberDLF180835
Device Catalogue NumberDLF180835
Device Lot Number30464336
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2022
Supplement Date Received by Manufacturer05/23/2022
05/24/2022
05/30/2022
Initial Report FDA Received Date05/04/2022
Supplement Report FDA Received Date05/23/2022
05/25/2022
05/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/10/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MICROCATHETER.
Patient SexUnknown